topamax 25mg..questions!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kath109
Regular Member


Date Joined Mar 2011
Total Posts : 23
   Posted 4/18/2011 1:58 PM (GMT -6)   
Hello,
so finally I am trying to be a bit optimistic...after being prescribed neurontin and elavil i was completely discouraged. Tonight I am going to start taking 25 mg of topamax and am hoping to stay on that small dose. I have a few questions. Has anyone experienced major side effects on such a small dose. In addition, i drink maybe once a month.....is it really the end of the world to take a drink or two with this drug?!
Thanks!

Smoovie0704
New Member


Date Joined Apr 2011
Total Posts : 7
   Posted 4/18/2011 8:54 PM (GMT -6)   
Hi, yes Topomax has some side effects. You start on 25 mg and then weekly increase to the dose your doctor wants you to be on. I was at 75 mg before I started experiencing parasthesia (tingling) and frequent urination. The drug dehydrates you and by doing so removes Potassium from your body's supply. I was on it for two months before I switched neurologists and he told me this. By month 4 I had suffered three urinary tract infections and so I went off it. Additionally I had developed an asthma-like wheeze which lingered for three months after I was weaned from it. I wouldn't drink alcohol with this medicine, it causes what we call brain fog and so many people jokingly call it Dopomax.

This is just my experience. Many others I know tolerate it fine. I have complex migraine and Arnold Chiari Malformation. Headaches are a big part of my disease.

kath109
Regular Member


Date Joined Mar 2011
Total Posts : 23
   Posted 4/21/2011 10:56 AM (GMT -6)   
I am on my third day of topamax and up to now...ZERO side effects.... quite happy to say the least. I have been suffering migraines and tension headaches every day for the past 4 months and I have actually had nothing these past 2 days (althoguh thats probably the placebo effect). Hope it keeps up

lexique
New Member


Date Joined Oct 2010
Total Posts : 18
   Posted 5/31/2011 5:43 PM (GMT -6)   
Glad to hear that the topomax started off well for you. Here's hoping that six weeks in it is still treating you well and helping to manage your headaches.

slobalt12
New Member


Date Joined Jun 2011
Total Posts : 3
   Posted 6/1/2011 4:57 PM (GMT -6)   
The only major side effect I had was weight loss. In some people it may supress your appetite (at a higher dosage).
 
Hope all is going well for you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 3:41 PM (GMT -6)
There are a total of 3,004,811 posts in 329,173 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
353 Guest(s), 14 Registered Member(s) are currently online.  Details
Mind body spirit, mattamx, Kent M., PDL17, Woogy, Girlie, Sunflowergrl, 61Impala, Saipan Paradise, Seb4, Chutz, garyi, oregonhay, jwebb